worldchildfree.org

Sugar levels dropping while on Medifast?

Want the Latest Medifast Coupons Every Month?


Enter your email address below and we'll send you the latest coupon codes to save on Medifast every month. We'll even give a lucky person a month supply of free food.


Ok so week one for me was great, lost 8lbs, didnt feel hungry, sugar was good, this week I had my oatmeal at 9 am for breakfast, at 10.30 my sugar dropped and I felt really weak, so had a shake. I ate my chilli for lunch with a small side salad, just greens and fat free dressing 2T. now I'm begining to feel shaky and week again, my sugar is 139 right now so why am I feeling this way? any experts on diabetes? I'm still confused about it having just recently been diagnosed. Thanks..

Comments (6)

Hi Jan 52:.

Willowind is absolutely right. You MUST check with your doctor. I am walking proof. I have been taken off of all of my meds with MF. The eating plan alone has stabilized my blood sugars. I was gradually taken off the meds.

I contacted my doctor right away and was able to reduce, reduce until now I am off my meds..

You should take the physician information sheet to your doctor. It is at http://www.medifast1.com/community/d..._physician.pdf..

Good luck and I wish you well. I am sure you will feel a lot better very soon. But get to your doctor!!..

Comment #1

Hi, I am only on one 500 mg of metformin 1 a day with my dinner, just started on it about 2 weeks ago,sorry I didnt tell you this in my first post, so I really dont thing it's the pill making much difference in my bs dropping , I told my dr I was doing Medifast and she said ok np, so maybe I just had an off day, cause the first week I was fine..

Jan..

Comment #2

There are some who have irregular blood sugars during the first couple of weeks. Keep your Dr. informed when there are problems, but keep at it. You may want to make sure you are spacing the meals correctly (every 3 hours). If you notice the glucose dropping too low, then space them a bit closer together, until your body adjusts..

I am no longer on any medications thanks to following this program. I was on 2 diabetes, 1 hypertensive, and a cholesterol med. Woo hoo...

Comment #3

I'm not an expert - only a diabetic!! Have your blood sugars been really high before starting MF? Mine where really out of control (high) before Medifast and when I started Medifast I would feel low blood sugar symptoms starting at about 130. My Dr. said it was because my body wasn't used to that low of blood sugar and had to adjust. Now (11 weeks later) I have to get down to 85-ish before I feel weird..

As everyone else has said - don't do anything with meds with talking to your dr. I still take metformin and 1 dose of Lantus insulin at bedtime, but have cut it in half since starting Medifast (of course, with Dr. ok).

Give your body time to adjust - this is so worth it!!..

Comment #4

I also can offer this. I asked my doc why I feel like I have low BS and when I check, the reading can still be mid 100's (pre Medifast mind you). He said that sometimes the sugar drops suddenly for some reason and that may explain why. He also said we are trying to make sense out of something that sometimes makes no sense!!! Medicine does not know all of the answers about diabetes yet...

Comment #5

You have had good responses from everyone.......definitely stay in contact with your doctor. It's a tricky thing and needs to have a close eye on it. My own blood sugar is now in normal ranges. A1c is 5.8. Still taken metformin but expect to cut it back in the next few weeks. Stick with the program it works wonders!! Also I am a fanatic about testing now. 4 to 6 times a day...

Comment #6


This question was taken from a support group/message board and re-posted here so others can learn from it.

 

Categories: Home | Medifast Wiki - Jan 2011 | Medifast Wiki - Dec 2010 | Medifast Wiki - Sep 2010 |

Medifast Wiki - Aug 2010 | Medifast Wiki - June 2010 | Medifast Wiki - May 2010 |

 

(C) Copyright 2010 All rights reserved.